Jump to content
Important Survey - Please Participate ×

Insomnia Interventions


[An...]

Recommended Posts

For others in the same circumstances, insomnia is so difficult.  It is so hard to function the next day if you cannot sleep the previous night/s.  I am about 7 weeks off of klonopin down from 1.5mg with a taper for several months down to .125mg then jumped.  Does anyone know how long this goes on?  I am using trazodone with little effect.  Melatonin is so-so and does not work if you use it every night.  I think the insomnia also affects anxiety and depression.  My PDoc is starting to throw some interesting medications that he thinks will help, such as lamictal or rexulti (an antipsychotic) used as add on for depression. Any thoughts out there? I am beginning to think I need something.
Link to comment
Share on other sites

I totally hear you. The insomnia sucks and has been driving me nuts for weeks. For me, the worst part is trying to fall asleep at night when I lay down. If I do get to sleep, I generally get through at least a few hours before I wake up, and sometimes I can fall right back to sleep, sometimes not, but eventually I do get back to sleep. But the falling asleep part is the hardest for me. I also have a trazodone prescription, and i have only used it a few times. Last week, it took HOURS after taking it to fall asleep so I was unsure if it was even working. We're talking 3 hours later. Last night, it maybe took an hour to an hour and a half, but again, I'm not sure if it's working? Like you said, melatonin doesn't work for me consecutive nights.. it worked monday night, tuesday night i was awake til 3 freaking out and upset.

 

I went to see a naturopath, who prescribed some herbal things. One of them I refused to take after researching it and seeing through these boards it's not a good idea. The other one I'm saving, and may not use right away because I want to make sure I'm fully healed first. I am doing research on natural things that can help GABA and hormones, like foods you can eat, exercise, and even yoga poses. Basically trying to do everything I can besides put MORE stuff into my body. I'm trying to get back to regular exercise every day (running) walks on the beach as many nights as possible with my husband and dog to wind down and have a peaceful state of mind, and stop going on electronics and my phone at least an hour before bed.

 

I want to so badly do this myself, and without another pill or instant cure that knocks me out. That's how I got stuck on the benzos. I don't want to rely on something else. Of course, I don't mind using benedryl or melatonin once in awhile, but I'd like to only have to use a sleep aid 1 or 2x a week max if I can help it.  I also think once our bodies get used to benzos, these things become less effective because it's like comparing oil and water. The first few days after stopping benzos, nothing would work, and if it did, it would work for like an hour or two. After a week off, these things are slowly becoming more effective, but I'm trying to be careful and not overdo them, including the trazodone.

 

I hope this helps. I know I don't have answers, but I think we all have to do what works for us. The best thing we can do is reassure ourselves and try as best we can to minimize the sleep anxiety, and be okay with being relaxed in bed awake and not sleeping.

Link to comment
Share on other sites

It is common to want to take the easy way out, but medications caused our major problems so I would be reluctant to use medications to solve them. A doctor may have told you that such and such drug will be good for you, but a doctor also prescribed the drugs that harmed you.
Link to comment
Share on other sites

Thanks for responding. I do take some comfort in hearing others' experiences concerning withdrawals.  It helps to know I am not alone or so unusual.  I wish I would get better sooner and faster, but the process dictates that it will happen in its own time.
Link to comment
Share on other sites

Oddly enough, I'm in the opposite situation. Always hyper excited. I can't feel tired not sleep at all without a pharmacological help. I totally sympathize with you, anyway.

I miss my ability to calm down and relax and right now I would have an arm or a leg chopped in order to have it back!

I'm withdrawing from Klonopin and I'm down to 0.3 mgs. My sleep worsened when I reached 0.4 mgs.

My psychiatrist gave me Seroquel 25 mgs in order to deal with insomnia. It works pretty well without noticeable side effects but I still feel hyperactive.

Link to comment
Share on other sites

×
×
  • Create New...